Alert archive / Arkansas / Tornado Warnings in 2015

Tornado Warning 5, NWS Little Rock, AR

April 3, 2015Boone County, Arkansas

NWS Little Rock, AR issued this tornado warning at Apr 3, 2015, 12:40 AM CDT for Boone County, Arkansas. It was in force for 20 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 3, 2015, 12:40 AM CDT (05:40 UTC)
Expired
Apr 3, 2015, 1:00 AM CDT
In force
20 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

County Boone County, AR

The radar

The Springfield radar (KSGF), 96 km from the middle of the area, began a volume at 05:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 3, 12:40 AM CDTTSTM WND DMG4 S Omaha, ARSOME TREES WERE SNAPPED OR UPROOTED.
Apr 3, 12:46 AM CDTTSTM WND DMG6 Nnw Harrison, ARA HOUSE HAD DAMAGE NORTH OF HARRISON NEAR THE INTERSECTION OF CENTER LOOP AND QUINCY LANE. CORRECTED TIME.
Apr 3, 12:46 AM CDTTSTM WND DMG6 Nnw Harrison, ARA TRAILER WAS KNOCKED OFF ITS FOUNDATION NEAR CENTER LOOP AND DUBUQUE ROAD. ALSO...WINDOWS WERE BLOWN OUT OF A HOUSE.
Apr 3, 12:55 AM CDTTSTM WND DMG3 N Harrison, ARTHERE WAS DAMAGE TO THE BOYS RANCH OFF COTTONWOOD ROAD.
Apr 3, 12:55 AM CDTTSTM WND DMG6 Nnw Harrison, ARA HOUSE HAD DAMAGE NORTH OF HARRISON NEAR THE INTERSECTION OF CENTER LOOP AND QUINCY LANE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 2, 7:02 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 5.7 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2015-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1838 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2015-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1838 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1146 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.8
Supercell composite
5.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

521 
WFUS54 KLZK 030540
TORLZK
ARC009-030600-
/O.NEW.KLZK.TO.W.0005.150403T0540Z-150403T0600Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1240 AM CDT FRI APR 3 2015

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN BOONE COUNTY IN NORTH CENTRAL ARKANSAS...

* UNTIL 100 AM CDT

* AT 1238 AM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED 5 MILES SOUTHWEST OF OMAHA...AND MOVING EAST AT
  50 MPH.

  HAZARD...TORNADO AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED ROTATION.

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
           TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
           LIKELY.

* LOCATIONS IN THE PATH OF THIS DANGEROUS STORM INCLUDE...
  WININGTON...          WILLIS...             SELF...
  ROBERSON HOLLOW...    OMAHA...              MYRTLE...
  LEAD HILL...          DIAMOND CITY...       BERGMAN...
  ZINC...               SOUTH LEAD HILL...    RIDGEWAY...
  BURLINGTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3648 9289 3626 9289 3629 9330 3647 9330
      3648 9315
TIME...MOT...LOC 0541Z 272DEG 44KT 3638 9319

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

57

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Apr 2, 7:51 PM CDT, 4 hours 49 minutes earlier.

Area forecast discussion, Apr 2, 7:51 PM CDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
751 PM CDT THU APR 2 2015

.AVIATION...03/00Z TAF CYCLE

VFR CONDS ARE EXPECTED TO PREVAIL ACRS THE FA THRU THE EVENING
HRS. BREEZY SLY WINDS WL EVENTUALLY ALLOW FOR LOW CLOUDS/MVFR CIGS
TO DVLP LATER TNGT/FRI MRNG ACRS THE AREA. SCTD CONVECTION
EXPECTED TO AFFECT KHRO AND KBPK AFT 03/06Z WITH IFR CONDS TO
ACCOMPANY THE ACTIVITY. MEANWHILE...A CDFNT WL MOVE INTO NWRN AR
FRI MRNG AND WL BE OVR SERN AR AT THE END OF THE FCST PD. CONFIDENCE
IN CONVECTION TRENDS WITH FROPA LATER FRI STILL NOT THAT GREAT
ATTM...SO CONTD TO MENTION VCTS FOR NOW. /44/
&&

.PREV DISCUSSION... /ISSUED 734 PM CDT THU APR 2 2015/

UPDATE...
UPDATED FOR THE TORNADO WATCH THAT HAS BEEN ISSUED FOR FAR
NORTHERN ARKANSAS THROUGH 2 AM. CHANCES FOR THUNDERSTORMS WILL
INCREASE IN THE NORTH LATER THIS EVENING AND CONTINUE OVERNIGHT
AHEAD OF A COLD FRONT. SOME OF THESE STORMS COULD BECOME SEVERE
TONIGHT. ADJUSTED TEMPERATURES...CLOUDS AND POPS BASED ON CURRENT
OBSERVATIONS AND TRENDS. CLOUDS WILL BE INCREASING MAINLY IN THE
NORTH THROUGH THE EVENING.

PREV DISCUSSION... /ISSUED 318 PM CDT THU APR 2 2015/

SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT

WHILE IT WAS MOSTLY QUIET THIS AFTERNOON...IT WILL BECOME ACTIVE
AGAIN TONIGHT AND FRIDAY.

SHOWERS/THUNDERSTORMS WILL DEVELOP THIS EVENING IN SOUTHERN
MISSOURI...AND WILL WORK INTO NORTHERN ARKANSAS OVERNIGHT. SOME
STORMS WILL LIKELY BE SEVERE...WITH LARGE HAIL...DAMAGING WINDS AND
ISOLATED TORNADOES POSSIBLE.

IN CENTRAL/SOUTHERN SECTIONS OF THE STATE...WARMING ALOFT/CAPPING
SHOULD KEEP IT QUIET FOR MOST OF THE NIGHT...WITH LOW POPS IN THE
FORECAST.

ON FRIDAY...STORMS IN THE NORTH WILL BE ON THE DECLINE...WITH A COLD
FRONT PUSHING INTO THE REGION. STORMS ARE EXPECTED TO REFIRE IN THE
AFTERNOON SOUTH/EAST OF LITTLE ROCK. AGAIN...SOME STORMS COULD BE
SEVERE.

SURROUNDING THE FRONT...IT WILL BE WINDY ON FRIDAY. GUSTY SOUTHWEST
WINDS WILL TURN TO THE WEST/NORTHWEST. A LAKE WIND ADVISORY MAY
BE REQUIRED.

COOLER/DRIER AIR WILL FOLLOW THE FRONT FRIDAY NIGHT/SATURDAY. HIGH
PRESSURE WILL BUILD INTO THE STATE FROM THE NORTH...WITH THE FRONT
STALLING ALONG THE GULF COAST.

THE FRONT WILL MOVE BACK THIS WAY SUNDAY...WITH CLOUDS INCREASING
AGAIN. RAIN/ISOLATED THUNDERSTORMS WILL BECOME WIDESPREAD...
ESPECIALLY OVER THE CENTRAL/SOUTHERN COUNTIES.

TEMPERATURES THROUGH MUCH OF THE PERIOD WILL BE BELOW NORMAL.

LONG TERM...MONDAY THROUGH THURSDAY

UNSETTLED AND WET WEATHER WILL BE THE STORY NEXT WEEK...WITH SEVERAL
SYSTEMS MOVING THROUGH. AFTER FIRST ROUND SUNDAY NIGHT INTO
MONDAY...THERE WILL BE A BREAK LATE MONDAY INTO EARLY
TUESDAY...BEFORE ANOTHER ROUND MOVES IN TUESDAY NIGHT. AS USUAL IN
THE SPRING SETUP...A THIRD ROUND MOVES IN WEDNESDAY NIGHT. THERE
COULD BE SIGNIFICANT RAINFALL TOTALS WITH THE SEVERAL ROUNDS OF
RAINFALL.

TEMPERATURES WILL BE WARMER THAN NORMAL DUE TO SOUTHERLY FLOW AND
RAINFALL.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Apr 2, 9:46 PM CDT, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
946 PM CDT THU APR 2 2015

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-031000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
946 PM CDT THU APR 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...OVERNIGHT

OVERNIGHT...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE FROM
NORTHEAST OKLAHOMA AND SOUTHERN MISSOURI INTO NORTHERN ARKANSAS.
SOME OF THESE STORMS WILL LIKELY BE SEVERE.

THE LATEST DATA IS SHOWING THE NORTHERN TWO ROWS OF COUNTIES AS THE
MOST LIKELY AREAS FOR SEVERE WEATHER TONIGHT. LARGE HAIL...DAMAGING
WINDS AND ISOLATED TORNADOES WILL BE POSSIBLE.

ACROSS CENTRAL AND SOUTHERN SECTIONS OF THE STATE...WARMING ALOFT
WILL TEND TO CAP THE ATMOSPHERE...AND WILL MAKE IT DIFFICULT FOR
STORMS TO DEVELOP. THEREFORE...IT MAY VERY WELL REMAIN QUIET DURING
THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STORMS TONIGHT WILL TEND TO WEAKEN FRIDAY MORNING. A COLD FRONT WILL
PUSH INTO ARKANSAS FROM THE NORTH...AND WILL TRIGGER NEW STORMS
DURING THE AFTERNOON. THESE STORMS WILL BE OVER THE SOUTHEAST HALF
OF THE STATE...AND COULD BE SEVERE.

THE FRONT WILL MAKE IT THROUGH THE REGION FRIDAY EVENING...AND WILL
BE FOLLOWED BY DRY AND COOLER CONDITIONS SATURDAY. THE FRONT WILL
STALL BRIEFLY ALONG THE GULF COAST BEFORE RETURNING ON SUNDAY.
CLOUDS WILL INCREASE...WITH RAIN BECOMING WIDESPREAD DURING THE
AFTERNOON AND EVENING.

IT WILL REMAIN UNSETTLED MUCH OF NEXT WEEK. THERE WILL BE SEVERAL
ROUNDS OF SHOWERS AND THUNDERSTORMS AND THE POTENTIAL FOR HEAVY RAIN
AND POSSIBLE FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT IN NORTHERN ARKANSAS AND
FRIDAY AFTERNOON IN THE SOUTHEAST.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

46

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 12:24 AM CDTSevere Thunderstorm WarningLZKBoone51 min
Apr 3, 12:58 AM CDTTornado WarningLZKMarion18 min
Apr 3, 1:09 AM CDTSevere Thunderstorm WarningLZKBaxter, Boone, Marion51 min
Apr 3, 1:44 AM CDTSevere Thunderstorm WarningLZKBaxter, Boone, Marion46 min
Apr 3, 1:48 AM CDTSevere Thunderstorm WarningLZKBaxter, Fulton, Izard42 min
Apr 3, 2:22 AM CDTSevere Thunderstorm WarningLZKBaxter, Fulton, Izard19 min
Apr 3, 2:26 AM CDTSevere Thunderstorm WarningLZKIzard, Sharp49 min
Apr 3, 2:52 AM CDTSpecial Weather StatementLZKSharp43 min
Apr 3, 3:39 AM CDTLake Wind AdvisoryLZKArkansas, Bradley, Calhoun, Clark, Cleveland, Dallas and 16 more17 hr
Apr 3, 5:12 AM CDTSevere Thunderstorm WarningLZKBaxter, Marion48 min
Apr 3, 5:43 AM CDTSevere Thunderstorm WarningLZKBaxter, Fulton, Izard47 min
Apr 3, 2:47 PM CDTFrost AdvisoryLZKMarion18 hr
Apr 3, 5:03 PM CDTSpecial Weather StatementLZKCleveland, Dallas42 min
Apr 3, 5:12 PM CDTSevere Thunderstorm WarningLZKArkansas, Desha33 min
Apr 3, 5:21 PM CDTSevere Thunderstorm WarningLZKCalhoun, Cleveland, Dallas39 min
Apr 3, 6:01 PM CDTSpecial Weather StatementLZKCleveland44 min
Apr 3, 6:45 PM CDTSpecial Weather StatementLZKDesha45 min

Nearby

Tornado Warnings in Arkansas, 2015Every tornado warning in 2015Tornadoes in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.